Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-22719
Barbour, A D; Chen, L; Loh, W-L (1992). Compound Poisson approximation for nonnegative random variables via Stein's method. The Annals of Probability, 20(4):1843-1866.
View at publisher
The aim of this paper is to extend Stein's method to a compound Poisson distribution setting. The compound Poisson distributions of concern here are those of the form POIS$(\nu)$, where $\nu$ is a finite positive measure on $(0, \infty)$. A number of results related to these distributions are established. These in turn are used in a number of examples to give bounds for the error in the compound Poisson approximation to the distribution of a sum of random variables.
14 downloads since deposited on 13 Apr 2010
4 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Dewey Decimal Classification:||510 Mathematics|
|Uncontrolled Keywords:||Stein's method; compound Poisson distribution; total variation distance; rate of convergence|
|Deposited On:||13 Apr 2010 11:34|
|Last Modified:||27 Nov 2013 22:48|
|Publisher:||Institute of Mathematical Statistics|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page